MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TECHTONIX PLATE 22 - 34 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE TECHTONIX PLATE 22 - 34 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48202234
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348); No Code Available (3191)
Date of Event 06/15/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; there is a patient complaint and requested us to contact with the patient.Patient (b)(6) is contacted by (b)(4) manager and area manager (b)(4) and the following information is received; patient had the first surgery in 2012 plates.The reason of the first surgery was disc degeneration & stenosis.He had a short operation with local anesthesia in 2013 because of his pains, in 2015, he needed to have another surgery.The surgery took 4.5 hours and the doctor informed the patient that they opened him but could not do anything because they couldn't get the implants out.He tried to remove the implants with other instrument set, but could not manage.Doctor also told to the patient that, they tried to reach the distributor and the distributor told that these products were out of market.(distribution agreement was terminated by dec 2012.) implants in the patient were damaged during this surgery.Doctor also told the patient that, even if he can find the instruments, he can't perform the surgery.Patient's 3rd surgery was done and surgeon only could loosened his nerves.The patient is suffering now and the surgeons told him that he can't bear the 4th surgery, if he has the surgery, he would become paralysed.Patient told that he is suffering a lot, he lost his job and can't work since 7 months.He also stated that he is using prescribed drugs for his situation.Patient will have another mri and ct on friday (b)(6).The patient agreed to send his medical records after his checks on (b)(6).
 
Additional Manufacturer Narrative
Method: risk assessment; result: device history review could not be performed as no lot code was provided.Device evaluation could not be performed as no items were returned.Complaint history review could not be performed as no lot code was provided.Conclusion: the exact root cause could not be determined because the devices were not returned for evaluation.
 
Event or Problem Description
It was reported that; there is a patient complaint and requested us to contact with the patient.Patient (b)(6) is contacted by raqa manager and area manager turkey and the following information is received; patient had the first surgery in 2012 plates.The reason of the first surgery was disc degeneration & stenosis.He had a short operation with local anesthesia in 2013 because of his pains, in 2015, he needed to have another surgery.The surgery took 4.5 hours and the doctor informed the patient that they opened him but could not do anything because they couldn¿t get the implants out.He tried to remove the implants with other instrument set, but could not manage.Doctor also told to the patient that, they tried to reach the distributor and the distributor told that these products were out of market.( distribution agreement was terminated by dec 2012.) implants in the patient were damaged during this surgery.Doctor also told the patient that, even if he can find the instruments, he can¿t perform the surgery.Patient¿s 3rd surgery was done and surgeon only could loosened his nerves.The patient is suffering now and the surgeons told him that he can¿t bear the 4th surgery, if he has the surgery, he would become paralysed.Patient told that he is suffering a lot, he lost his job and can¿t work since 7 months.He also stated that he is using prescribed drugs for his situation.Patient will have another mri and ct on (b)(6).The patient agreed to send his medical records after his checks on (b)(6).

Brand Name
TECHTONIX PLATE 22 - 34 MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6052680
Report Number0009617544-2016-00421
Device Sequence Number16384338
Product Code KWP
UDI-Device Identifier04546540443144
UDI-Public(01)04546540443144
Combination Product (Y/N)N
PMA/510(K) Number
K050189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48202234
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;